Starting birth control early and not getting period


Q: I started my birth control pill two days earlier than I usually do, Im now on the 4th day of taking no pill and I still haven't gotten my period. Is taking my pill early the reason for this delay?

Symptoms:  No Period

A:   Hi,
Thanks for the query.

I understand your concern.
While using birth control pills some amount of menstrual irregularities can be seen sometimes.
Usually during pill free period withdrawal bleeding is expected, but sometimes some women may not get the withdrawal bleeding and can have amenorrhea for few months.
And also starting the birth control pills early can affect the onset of withdrawal bleeding.
If you have taken the pills as per the schedule without missing the possibility of pregnancy is less and you can continue the pills irrespective of withdrawal bleeding for continued protection.

Hope this helps
Take care.

Related Q&A

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

Q: Hi. I am currently taking ortho tri cyclen birth control. I am worried because I've have been have nipple discharge, ...

Q: Shortly after giving birth, I have noticed a small dark purplish small bump on my labia.

Q: I just recently recieved a birth control prescription, and haven't started taking it. My last period was August 5, an...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon